MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in liquid, in a specimen cup.Visual inspection found no visible damage to the lens.(b)(4) no code available (secondary surgery, lens exchange, pupil block, angle closure).(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm tmicl13.2 implantable collamer lens, -8.5/+2.5/103 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2019.On (b)(6) 2019 the lens was exchanged with a shorter lens due to excessive vault, elevated iop, pupil block, and angle closure.In addition, the surgeon performed enlargement of the pi.No additional information currently available regarding patient's condition after lens exchange.
 
Additional Manufacturer Narrative
Previously stated a lens sphere/cylinder/axis value of -8.5/+2.5/103.Actual value is -8.5/+2.5/108.The lens exchange resolved the problem."excellent outcome." claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8475395
Report Number2023826-2019-00520
Device Sequence Number11141918
Product Code QCB
UDI-Device Identifier00841542108836
UDI-Public00841542108836
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR